Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Mar 29, 2016, 10:18 PM CDT for 22 counties in Texas. It took effect at Mar 30, 2016, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2016, 10:18 PM CDT (03:18 UTC)
- In effect from
- Mar 30, 2016, 1:00 PM CDT
- Expired
- Mar 30, 2016, 2:36 AM CDT
- In force
- Issued by
- NWS Fort Worth, TX
All 22 counties
Bell County, TX, Collin County, TX, Cooke County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hill County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Navarro County, TX, Robertson County, TX, Rockwall County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863 WWUS74 KFWD 300318 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1018 PM CDT TUE MAR 29 2016 ...A WIND ADVISORY WILL GO INTO EFFECT FOR AREAS ALONG AND JUST EAST OF THE INTERSTATE 35 CORRIDOR WEDNESDAY AFTERNOON... TXZ092>094-103>105-118>121-133-134-145>147-158>162-174-175-301215- /O.NEW.KFWD.WI.Y.0006.160330T1800Z-160331T0000Z/ COOKE-GRAYSON-FANNIN-DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL- KAUFMAN-JOHNSON-ELLIS-HILL-NAVARRO-FREESTONE-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...GREENVILLE...COMMERCE...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...KILLEEN...TEMPLE...FORT HOOD... WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE... JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 1018 PM CDT TUE MAR 29 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY. * TIMING...THE BEST TIME FOR BREEZY SOUTH WINDS WILL BE BETWEEN 1 PM AND 7 PM CDT ON WEDNESDAY. * WINDS...SUSTAINED WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS OF UP TO 35 MPH WILL BE POSSIBLE. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN ABOUT IN THE STRONG SOUTH WINDS. IN ADDITION...DRIVING MAY BECOME DIFFICULT ON EAST-WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. && $$ BAIN
1 follow-up statement
055 WWUS74 KFWD 300736 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 236 AM CDT WED MAR 30 2016 ...WIND ADVISORY IS CANCELLED... TXZ092>094-103>105-118>121-133-134-145>147-158>162-174-175-300845- /O.CAN.KFWD.WI.Y.0006.160330T1800Z-160331T0000Z/ COOKE-GRAYSON-FANNIN-DENTON-COLLIN-HUNT-TARRANT-DALLAS-ROCKWALL- KAUFMAN-JOHNSON-ELLIS-HILL-NAVARRO-FREESTONE-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...GAINESVILLE...SHERMAN...DENISON... BONHAM...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY... PLANO...GREENVILLE...COMMERCE...FORT WORTH...ARLINGTON...DALLAS... ROCKWALL...TERRELL...KAUFMAN...FORNEY...CLEBURNE...BURLESON... WAXAHACHIE...ENNIS...MIDLOTHIAN...GLENN HEIGHTS...HILLSBORO... CORSICANA...TEAGUE...FAIRFIELD...KILLEEN...TEMPLE...FORT HOOD... WACO...MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE... JEWETT...OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN... CALVERT 236 AM CDT WED MAR 30 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND ADVISORY. THE WINDS TODAY WILL BE BREEZY BUT SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. EXPECT SUSTAINED SPEEDS OF 15 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Mar 29, 6:44 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Mar 29, 6:44 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 644 PM CDT TUE MAR 29 2016 .AVIATION... A SPLIT FLOW REGIME HAS EVOLVED OVER THE PAST FEW DAYS AND IS CURRENTLY IN PLACE ACROSS THE CONUS. WATER VAPOR IMAGERY SHOWS A DEEPENING UPPER LOW CENTERED NEAR THE GREAT BASIN REGION. STRONG SOUTHWEST FLOW ALOFT EXISTS OVER NORTH AND CENTRAL TEXAS AROUND THE SOUTHEASTERN PERIPHERY OF THIS FEATURE. IN THE NORTHERN STREAM...AN UPPER TROUGH WILL DEEPEN OVER THE NORTHERN AND CENTRAL PLAINS OVER THE NEXT 48 HOURS. A PRONOUNCED SHORTWAVE IS PROGGED TO EJECT EASTWARD FROM NEAR THE GREAT BASIN LOW AND PROPAGATE ACROSS THE PLAINS WEDNESDAY AROUND THE BASE OF THE NORTHERN BRANCH TROUGH. THIS WILL CAUSE A DRY LINE OVER WEST TEXAS TO SURGE EASTWARD DURING THE AFTERNOON HOURS WEDNESDAY. STRONG LIFT ASSOCIATED WITH THE SHORTWAVE WILL HAVE ALREADY BEGUN TO ARRIVE DURING THE MID MORNING HOURS...SO ISOLATED CONVECTION WILL LIKELY DEVELOP PRIOR TO 18Z JUST SOUTHEAST OF AREA TAF SITES WHERE THE HIGHEST AMOUNTS OF GULF MOISTURE RESIDE. ADDITIONAL STORMS WILL FIRE ALONG THE DRYLINE BY MID AFTERNOON...SOME OF WHICH SHOULD BEGIN TO AFFECT THE DALLAS-FORT WORTH AREA IN THE 21-23Z TIME FRAME. THERE COULD BE SOME ADJUSTMENTS TO THE TIMING OF THUNDER IN THE METROPLEX IN LATER FORECASTS...BUT FOR NOW WE WILL INDICATE PREVAILING -TSRA BEGINNING 22Z BASED ON SOME OF THE MOST RECENT HIGH RESOLUTION GUIDANCE. TIMING WILL BE SIMILAR FOR KACT...THOUGH AREAL COVERAGE OVER CENTRAL TEXAS IS EXPECTED TO BE LOWER THAN AREAS OVER NORTH AND NORTHEAST TEXAS. ACTIVITY SHOULD MOVE EAST OF THE AREA AFTER 00Z AS THE SHORTWAVE EXITS EAST OF THE PLAINS. FOR TONIGHT INTO EARLY WEDNESDAY...A STRONG LOW LEVEL JET WILL LEAD TO LOWERING CEILINGS...WITH IFR BECOMING A GOOD POSSIBILITY PRIOR TO 30/12Z. CIGS WILL IMPROVE SOME DURING THE LATE MORNING HOURS WEDNESDAY BUT WILL LIKELY REMAIN MVFR AT ALL LOCATIONS FOR MOST OF THE DAY. OTHERWISE...GUSTY SOUTH WINDS ARE EXPECTED THROUGH THE FORECAST PERIOD IN ADVANCE OF A COLD FRONT...WHICH SHOULD ARRIVE AROUND 31/12Z. 30 && .PREV DISCUSSION... /ISSUED 245 PM CDT TUE MAR 29 2016/ CLOUDS AND MOISTURE CONTINUE TO STREAM INTO THE AREA THIS AFTERNOON. WHILE NOT CURRENTLY SEEING ANYTHING ON RADAR...WE WILL LIKELY SEE SOME VERY LIGHT RAIN DEVELOP LATER THIS EVENING AND OVERSPREAD NORTH-CENTRAL TX AROUND AND JUST AFTER MIDNIGHT. NOT EXPECTING MUCH IN THE WAY OF RAINFALL AMOUNTS WITH THIS INITIAL ACTIVITY...BUT WITH CLOUDS AND THE LIGHT RAIN...IT WILL KEEP TEMPERATURES FROM FALLING MUCH BELOW MID 60S OVERNIGHT. AN UPPER TROUGH WILL BE MOVING INTO THE FOUR CORNERS REGION BY TOMORROW MORNING AND SEVERAL SHORTWAVES OUT AHEAD OF THIS FEATURE WILL INCREASE RAIN CHANCES BEGINNING AROUND DAYBREAK OR JUST PRIOR TO DAYBREAK. WITH ONLY MARGINAL ELEVATED INSTABILITY THE FIRST PART OF THE DAY...A FEW STORMS COULD PRODUCE HAIL EARLY BUT WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED THROUGH LATE MORNING. THE BIGGEST QUESTION TOMORROW WILL BE HOW THE EARLY ACTIVITY IMPACTS DYNAMICS GOING INTO THE AFTERNOON HOURS. FOR NOW...MODELS INDICATE ENOUGH STRONG WARM AIR ADVECTION WOULD BE ABLE TO OVERCOME ANY EARLIER ACTIVITY AND STORMS SHOULD BE INTENSIFYING AND INCREASING IN COVERAGE BY EARLY AFTERNOON AS THE SURFACE DRYLINE SHIFTS TO AROUND THE I-35 CORRIDOR. AS SUCH...THE BEST CHANCES FOR SEVERE STORMS WILL BE GENERALLY ALONG AND EAST OF I-35 AND THIS ACTIVITY IS LIKELY TO CONTINUE INTO THE LATE EVENING HOURS. HAIL WILL BE THE DOMINANT THREAT WITH THE AFTERNOON AND EVENING ACTIVITY ALTHOUGH DAMAGING WINDS...ISOLATED TORNADOES...AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE AS WELL. BY DAYBREAK ON THURSDAY WE MAY STILL SEE SOME LINGERING SHOWERS AND STORMS OVER EASTERN PORTIONS OF THE REGION BUT THOSE SHOULD BE USHERED QUICKLY OUT OF THE AREA AS THE FRONT QUICKLY SWEEPS THROUGH. AS THE REMNANTS OF THE UPPER TROUGH APPROACH ON FRIDAY...WE ARE LIKELY TO SEE ANOTHER INCREASE IN CLOUDS AND COULD POSSIBLY SEE SOME LIGHT SHOWERS MAINLY OVER SOUTHERN PORTIONS OF THE AREA FRIDAY AFTERNOON AND EVENING. THE COOLER TEMPERATURES ARRIVE LATE THURSDAY INTO FRIDAY AND THE COOLEST TEMPERATURES ARE EXPECTED SATURDAY MORNING WHEN LOWS WILL BE IN THE LOWER TO MID 40S. RIDGING BUILDS IN OVER THE REGION THROUGH THE FIRST HALF OF NEXT WEEK...KEEPING THINGS DRY AND ALLOW TEMPERATURES TO GRADUALLY WARM. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 65 78 56 72 48 / 30 60 30 10 5 WACO, TX 65 79 57 74 49 / 30 60 30 10 5 PARIS, TX 61 73 56 70 45 / 30 80 60 10 5 DENTON, TX 64 77 52 70 44 / 40 60 20 5 5 MCKINNEY, TX 63 76 55 70 45 / 40 70 30 10 5 DALLAS, TX 66 78 57 73 49 / 30 60 30 10 5 TERRELL, TX 64 76 57 72 47 / 30 70 40 10 5 CORSICANA, TX 65 78 60 73 49 / 30 70 40 20 5 TEMPLE, TX 66 79 59 75 49 / 30 50 30 10 5 MINERAL WELLS, TX 64 81 51 72 44 / 40 50 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 29, 3:22 PM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 322 PM CDT TUE MAR 29 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 322 PM CDT TUE MAR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION OVERNIGHT TONIGHT AS LARGE SCALE LIFT INCREASES IN ADVANCE OF AN APPROACHING UPPER LEVEL LOW. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG. SMALL HAIL AND CLOUD TO GROUND LIGHTNING WILL BE THE WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY AS THE UPPER LEVEL LOW MOVES INTO THE PLAINS AND A DRYLINE AND COLD FRONT APPROACH FROM THE WEST. THE ATMOSPHERE ACROSS NORTH AND CENTRAL TEXAS WILL BE WARM...HUMID AND UNSTABLE RESULTING IN A THREAT FOR SEVERE STORMS MAINLY WEDNESDAY AFTERNOON AND NIGHT. THERE IS EXPECTED TO BE TWO AREAS OF CONCENTRATION FOR SEVERE STORM DEVELOPMENT...ONE ALONG THE DRYLINE LOCATED WEST OF INTERSTATE 35 AND THE OTHER IN THE WARM AND HUMID ENVIRONMENT EAST OF THE DRYLINE...MAINLY ALONG AND EAST OF INTERSTATE 35. STORMS ARE EXPECTED TO DEVELOP IN BOTH AREAS AND SEVERE PARAMETERS SUGGEST SUPERCELLS WILL BE POSSIBLE WITH A THREAT FOR LARGE HAIL... DAMAGING WINDS...AND ISOLATED TORNADOES. THE THREAT FOR SEVERE STORMS WILL CONTINUE INTO THE NIGHT AS THE FRONT OVERTAKES THE DRYLINE AND MOVES IT EAST THROUGH THE REGION. THE CHANCE FOR STORMS WILL END THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVERNIGHT TONIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:40 PM CDT | Special Weather Statement | FWD | Stephens | 20 min |
| Mar 30, 1:46 PM CDT | Special Weather Statement | FWD | Henderson | 14 min |
| Mar 30, 1:53 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 67 min |
| Mar 30, 2:05 PM CDT | Special Weather Statement | FWD | Van Zandt | 40 min |
| Mar 30, 2:26 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 64 min |
| Mar 30, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 62 min |
| Mar 30, 3:03 PM CDT | Special Weather Statement | FWD | Wise | 27 min |
| Mar 30, 3:09 PM CDT | Special Weather Statement | FWD | Young | 21 min |
| Mar 30, 3:15 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| Mar 30, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 57 min |
| Mar 30, 3:55 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 30, 3:57 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 63 min |
| Mar 30, 4:13 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 47 min |
| Mar 30, 4:32 PM CDT | Special Weather Statement | FWD | Tarrant | 43 min |
| Mar 30, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 47 min |
| Mar 30, 4:49 PM CDT | Areal Flood Advisory | FWD | Parker | 3 hr |
| Mar 30, 4:58 PM CDT | Special Weather Statement | FWD | Hamilton | 47 min |
| Mar 30, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Somervell | 42 min |
| Mar 30, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 66 min |
| Mar 30, 5:15 PM CDT | Tornado Warning | FWD | Johnson | 15 min |
| Mar 30, 5:27 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 63 min |
| Mar 30, 5:52 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton | 3 hr |
| Mar 30, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 63 min |
| Mar 30, 6:05 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Mar 30, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 61 min |
| Mar 30, 6:25 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 65 min |
| Mar 30, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 41 min |
| Mar 30, 6:42 PM CDT | Flash Flood Warning | FWD | Hamilton | 2 hr |
| Mar 30, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton, McLennan | 51 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.